Texas, 2019Flash Flood and Damaging Wind in Texas, April 24, 2019
April 24, 2019 · NWS CRP · 2 events in 2 counties and zones
A line of thunderstorms formed along a trough axis over the Brush Country as an upper level low moved into northern Mexico during the afternoon. Thunderstorms produced wind damage near George West.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A line of thunderstorms formed along a trough axis over the Brush Country as an upper level low moved into northern Mexico during the afternoon. Thunderstorms produced wind damage near George West.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before the first event at Apr 24, 2:42 PM CST, 1 hour 51 minutes earlier.
Area forecast discussion, Apr 24, 2:42 PM CST, 1 hour 51 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
342 PM CDT Wed Apr 24 2019
.SHORT TERM (Tonight through Thursday Night)...
Significant cloud cover through much of the day and morning
convection to the north continues to complicate the convective
situation for South Texas tonight. Temperatures from Cotulla and
Faith Ranch north have fallen into the 60s with an outflow
boundary pushing south toward Laredo. Another outflow boundary
exists north of Eagle Pass. Many of the more recent mesoscale
models have minimal activity across the NW portion of the area
with the front pushing in around 00Z, but when the front reaches
the more unstable air toward the center of the CWA would develop a
line of convection. Have lowered PoPs in response to this west,
but will keep chance mention there. Assuming convection can fire
this evening at least by the time it moves into the central part
of the area, we do have plenty of ingredients in place for strong
to severe storms. 19Z sounding indicated steep mid level lapse
rates, fairly high 0-6km shear (models prog even better west),
nearly 2k CAPE and little to no CIN. But, will first have to get
past the rain/cloud cooled air northwest. Timing wise...thinking
west of a line from Beeville to Alice will see most of the
activity before 9PM, then the Coastal Bend and Victoria Crossroads
between 9PM and midnight...maybe a bit later right along the
coast. Primary threat remains strong winds and hail, though with
0-6km shear 60kt or above, a tornado or two can not be ruled out,
especially if we can get any discrete cells at the onset.
Once the front moves through and convection end, will hold onto
clouds through the night, but should clear pretty rapidly during
the morning Thursday. The rest of the short term forecast period
will be quiet and dry. Despite the cold front high temperatures
tomorrow will be similar or warmer Thursday than today with highs
from the lower to mid 80s east to the lower 90s west. Dpts should
decrease into the 50s west and lower 60s east to make it feel a
bit drier. Mainly clear skies are anticipated with a light to
moderate northwesterly wind through tomorrow, with winds becoming
light and variable tomorrow night.
&&
.LONG TERM (Friday through Tuesday night)...
The end of the week and early next week will be dominated by upper-
level high pressure. At the surface, a ridge will be nearly
overhead Friday then push east Friday night into Saturday, allowing
return flow to establish over South Texas. Still, deeper moisture
will not arrive into the region from the south until the end of the
forecast period, so the next rain chances do not appear until
Tuesday (and even then are quite low). Dewpoint temperatures will
be fairly low through Saturday (mid 50s-low 60s), before gradually
increasing to near 70F early next week. Temperatures will be above
normal, with maxima ranging from low/mid 80s over Virginia
Crossroads and immediate coast to low/mid 90s in the Rio Grande
Valley. Low temperatures will primarily be in the 60s.
&&
.MARINE...
Onshore flow this afternoon will become offshore tonight as a cold
front moves through the area. Showers and thunderstorms are likely
as the front moves through, mainly after midnight. SCEC conditions
may occur Thursday for a time in open waters. Light northeast
wind is forecast Friday as high pressure resides nearly overhead.
Return flow will establish Friday night and Saturday as the ridge
slides east toward the north-central Gulf. Moderate southeasterly
flow is expected Saturday night into early Monday, before the
pressure gradient begins to increase and some slightly stronger
winds are possible later Monday into Tuesday night. No rain is
expected through early next week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 66 87 64 88 64 / 70 10 0 0 0
Victoria 64 83 61 86 60 / 80 10 0 0 0
Laredo 63 90 64 93 64 / 30 0 0 0 0
Alice 64 87 61 89 60 / 60 0 0 0 0
Rockport 67 82 66 84 67 / 70 10 0 0 0
Cotulla 58 88 59 88 60 / 40 0 0 0 0
Kingsville 65 88 62 89 62 / 50 0 0 0 0
Navy Corpus 69 82 69 84 69 / 60 10 0 0 0
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...None.
&&
PH/83...SHORT TERM
SK/99...LONG TERM
Hazardous weather outlook, Apr 24, 5:07 AM CST, 11 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
607 AM CDT Wed Apr 24 2019
TXZ229>234-239>247-342>347-442-443-447-251115-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio-
Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg-
Coastal Nueces-Coastal San Patricio-Aransas Islands-
Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands-
Calhoun Islands-
607 AM CDT Wed Apr 24 2019
This hazardous weather outlook is for South Texas.
.DAY ONE...Today and Tonight
Chances for showers and thunderstorms will increase today across
South Texas. Some storms may be strong to possibly severe this
afternoon into this evening. Damaging winds and large hail are the
primary hazards but an isolated tornado or two will be possible.
There is a moderate risk for dangerous rip currents today.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to submit reports of severe weather to the
National Weather Service in Corpus Christi.
GMZ230-235-250-255-270-275-251115-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
607 AM CDT Wed Apr 24 2019
This hazardous weather outlook is for the Middle Texas
Coastal Waters.
.DAY ONE...Today and Tonight
Scattered to numerous showers and thunderstorms will be possible
this evening and tonight. Some storms may be strong to severe.
.DAYS TWO THROUGH SEVEN...Thursday through Tuesday
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to submit reports of severe weather to the
National Weather Service in Corpus Christi.
In the hours before
Special weather statement, Apr 24, 3:32 PM CST, 1 hour 1 minute before
Special Weather Statement
National Weather Service Corpus Christi TX
432 PM CDT Wed Apr 24 2019
TXZ230-242200-
McMullen-
432 PM CDT Wed Apr 24 2019
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL MCMULLEN COUNTY...
At 432 PM CDT, a strong thunderstorm was located 11 miles north of
Loma Alta, or 12 miles south of Tilden, moving east at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
This storm will remain over mainly rural areas of central McMullen
County.
If outdoors, consider seeking shelter inside a building.
LAT...LON 2818 9874 2836 9873 2849 9846 2820 9839
TIME...MOT...LOC 2132Z 252DEG 9KT 2828 9858
Wagner
Special weather statement, Apr 24, 4:05 PM CST, 28 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
505 PM CDT Wed Apr 24 2019
TXZ230>232-242230-
Live Oak-McMullen-Bee-
505 PM CDT Wed Apr 24 2019
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN MCMULLEN...
NORTHWESTERN LIVE OAK AND NORTHWESTERN BEE COUNTIES...
At 505 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Nell to near Simmons. Movement was
east at 25 mph.
Winds in excess of 40 mph and penny size hail are possible with these
storms.
Locations impacted include...
Choke Canyon, Pawnee, Nell, Whitsett and Esseville.
If outdoors, consider seeking shelter inside a building.
LAT...LON 2869 9801 2872 9792 2869 9787 2853 9795
2849 9839 2868 9825 2879 9810
TIME...MOT...LOC 2205Z 248DEG 23KT 2874 9814 2846 9825
WagnerThunderstorm Wind, Live Oak
- When
- April 24, 4:33 PM CST to 4:35 PM CST
- Where
- Live Oak County, 0.34 mi NNW of George West to 0.69 mi N of George West
- Measured
- 52 kt (60 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 28.335, -98.121
Two power poles were blown down just north of George West.
Flash Flood, Bee
- When
- April 24, 5:44 PM CST to 6:15 PM CST
- Where
- Bee County, 0.69 mi N of Beeville to 0.67 mi NW of Beeville
- Cause
- Heavy Rain
- Reported by
- Trained Spotter
- Coordinates
- 28.410, -97.750
Spotter reported flood waters to a depth of one foot on St. Mary's Street in Beeville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Louisiana, April 24 to 25, 20192 deaths · 3 injured · $56 million · EF3 · 14 events
- Tornadoes and Flash Flooding in Texas, April 24, 2019$5.0 million · EF2 · 6 events
- Tornado and Flash Flood in Texas, April 24, 2019$400,000 · EF2 · 4 events
- High Surf in North Carolina, April 24, 20191 death · 1 event
- Heat in California, April 24, 20191 injured · 1 event
- Hail and Damaging Winds in Texas, April 24, 20191 in hail · 7 events
- Tornado and Flood in Illinois, April 24, 2019$1,000 · EF0 · 3 events
- Flood and Damaging Wind in Missouri, April 24, 2019$6,000 · 61 kt wind · 2 events
- Flood in Maine, April 24 to 29, 20191 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 819786, 819785.